Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Sep 26, 2024, 1:28 PM CDT for 22 counties in Illinois. It took effect at Sep 27, 2024, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2024, 1:28 PM CDT (18:28 UTC)
- In effect from
- Sep 27, 2024, 1:00 PM CDT
- Expired
- Sep 28, 2024, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 22 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS73 KILX 261828 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 128 PM CDT Thu Sep 26 2024 ILZ038-043>046-053>057-061>063-066>068-071>073-270900- /O.NEW.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Flora, Marshall, Robinson, Newton, Normal, Charleston, Urbana, Sullivan, Effingham, Monticello, Mattoon, Decatur, Bloomington, Shelbyville, Clinton, Lawrenceville, Champaign, Danville, Olney, Paris, Greenup, and Tuscola 128 PM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Auten
4 follow-up statements
288 WWUS73 KILX 270838 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 338 AM CDT Fri Sep 27 2024 ILZ042-051-052-272100- /O.EXA.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ Logan-Sangamon-Christian- Including the cities of Taylorville, Springfield, and Lincoln 338 AM CDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Christian, Logan, and Sangamon Counties. * WHEN...From 1 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ038-043>046-053>057-061>063-066>068-071>073-272100- /O.CON.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Danville, Sullivan, Paris, Decatur, Urbana, Olney, Bloomington, Champaign, Lawrenceville, Monticello, Marshall, Mattoon, Normal, Shelbyville, Clinton, Effingham, Robinson, Flora, Tuscola, Newton, Charleston, and Greenup 338 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. Gusts of 50-55 mph along and southeast of a Paris to Effingham line. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...From 1 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
151 WWUS73 KILX 271553 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1053 AM CDT Fri Sep 27 2024 ILZ054>057-061>063-066>068-071>073-280000- /O.UPG.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ /O.NEW.KILX.HW.W.0001.240927T2200Z-240928T0300Z/ Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Mattoon, Newton, Lawrenceville, Marshall, Tuscola, Olney, Effingham, Sullivan, Robinson, Shelbyville, Greenup, Paris, Flora, and Charleston 1053 AM CDT Fri Sep 27 2024 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...From 5 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ILZ038-043>046-053-280000- /O.CON.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Including the cities of Danville, Bloomington, Urbana, Normal, Champaign, Clinton, Monticello, and Decatur 1053 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...De Witt, Macon, McLean, Piatt, Champaign, and Vermilion Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ042-051-052-280000- /O.CON.KILX.WI.Y.0009.240927T1800Z-240928T0600Z/ Logan-Sangamon-Christian- Including the cities of Springfield, Lincoln, and Taylorville 1053 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...North winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Christian, Logan, and Sangamon Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJA
858 WWUS73 KILX 272045 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 345 PM CDT Fri Sep 27 2024 ILZ054>057-061>063-066>068-071>073-280300- /O.CON.KILX.HW.W.0001.240927T2200Z-240928T0300Z/ Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Mattoon, Newton, Lawrenceville, Marshall, Tuscola, Olney, Effingham, Sullivan, Robinson, Shelbyville, Greenup, Paris, Flora, and Charleston 345 PM CDT Fri Sep 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ILZ038-043>046-053-280330- /O.CON.KILX.WI.Y.0009.000000T0000Z-240928T0600Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Including the cities of Danville, Bloomington, Urbana, Normal, Champaign, Clinton, Monticello, and Decatur 345 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...De Witt, Macon, McLean, Piatt, Champaign, and Vermilion Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ042-051-052-280330- /O.CON.KILX.WI.Y.0009.000000T0000Z-240928T0600Z/ Logan-Sangamon-Christian- Including the cities of Springfield, Lincoln, and Taylorville 345 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...North winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Christian, Logan, and Sangamon Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJA
339 WWUS73 KILX 280257 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 957 PM CDT Fri Sep 27 2024 ILZ054>057-061>063-066>068-071>073-280600- /O.EXP.KILX.HW.W.0001.000000T0000Z-240928T0300Z/ /O.EXA.KILX.WI.Y.0009.000000T0000Z-240928T0600Z/ Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Tuscola, Greenup, Charleston, Flora, Lawrenceville, Effingham, Sullivan, Olney, Paris, Mattoon, Marshall, Robinson, Newton, and Shelbyville 957 PM CDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... * WHAT...Northeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ038-043>046-053-280600- /O.CON.KILX.WI.Y.0009.000000T0000Z-240928T0600Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Including the cities of Danville, Urbana, Bloomington, Normal, Decatur, Clinton, Champaign, and Monticello 957 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Northeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...De Witt, Macon, McLean, Piatt, Champaign, and Vermilion Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ042-051-052-280600- /O.CON.KILX.WI.Y.0009.000000T0000Z-240928T0600Z/ Logan-Sangamon-Christian- Including the cities of Taylorville, Lincoln, and Springfield 957 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...North winds around 25 mph with gusts up to 45 mph. * WHERE...Christian, Logan, and Sangamon Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Sep 26, 12:56 PM CDT, 32 minutes earlier. Its key messages:
- Clouds will increase over areas southeast of the IL river during today as it remains dry across central IL into this evening. There is a 20-40% chance of light rain showers in southeast IL late this afternoon and evening. More widespread moderate rain showers will spread into southeast IL during overnight and Friday while a chance of lighter rain showers will get as far northwest as I-55 by Friday afternoon. A good chance of rain showers will occur over central IL this weekend, with likely chances of rain over southeast IL Friday night and Saturday where rainfall amounts of 1 to 2 inches are likely, with a 50-60% chance of greater than 2 inch rains from highway 50 south. The IL river valley to the northwest may only see a tenth inch or less of rainfall.
- Strong northeast winds are expected to develop on Friday and continue Friday night as the remnants of Hurricane Helene move into the lower Ohio river valley. There is a 40-60% chance of wind gusts of 45 mph or higher from Friday afternoon into early Friday evening from I-55 east, with a 60-80% chance of wind gusts over 45 mph in southeast IL.
Area forecast discussion, Sep 26, 12:56 PM CDT, 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1256 PM CDT Thu Sep 26 2024 .KEY MESSAGES... - Clouds will increase over areas southeast of the IL river during today as it remains dry across central IL into this evening. There is a 20-40% chance of light rain showers in southeast IL late this afternoon and evening. More widespread moderate rain showers will spread into southeast IL during overnight and Friday while a chance of lighter rain showers will get as far northwest as I-55 by Friday afternoon. A good chance of rain showers will occur over central IL this weekend, with likely chances of rain over southeast IL Friday night and Saturday where rainfall amounts of 1 to 2 inches are likely, with a 50-60% chance of greater than 2 inch rains from highway 50 south. The IL river valley to the northwest may only see a tenth inch or less of rainfall. - Strong northeast winds are expected to develop on Friday and continue Friday night as the remnants of Hurricane Helene move into the lower Ohio river valley. There is a 40-60% chance of wind gusts of 45 mph or higher from Friday afternoon into early Friday evening from I-55 east, with a 60-80% chance of wind gusts over 45 mph in southeast IL. && .UPDATE... Issued at 1040 AM CDT Thu Sep 26 2024 Skies are mostly clear across the CWA, but there is a little bit of CU in the east and southeast this morning. This will likely expand, but still lots of sunshine is expected for the rest of the day. Believe temps will still rise into the middle to upper 70s by this afternoon with northeast winds around 10 mph. Current forecast is on track with that, so no update planned at this time. Auten && .DISCUSSION... Issued at 400 AM CDT Thu Sep 26 2024 The early morning surface map shows weak 1014 mb high pressure over WI/IA and northern IL while a frontal boundary extended from the eastern Great Lakes southward through central Ohio, eastern parts of KY/TN and near the AL/GA border. Quiet weather prevailed over central/se IL with some cloud bands in east central/se IL and nearly clear skies from Gibson City to Decatur and Litchfield nw. Seasonably cool temps were in the mid to upper 50s, except lower 50s over the IL river valley. Fog is very limited so far this morning mainly patchy shallow fog near river valleys like the MS and IL. Aloft a 566 dm 500 mb low was near Paducah KY over mid MS river valley. Weak high pressure ridge to remain over the Great Lakes region today and ridging back over Iowa, and will keep central IL dry through at least this evening. More sunshine is expected over the IL river valley with mostly sunny skies overall today, while clouds increase over central IL this afternoon and becoming mostly cloudy to cloudy in southeast IL. Isolated light showers possible se of I-70 late this afternoon and early evening with chance of light rain showers in southeast IL during mid/late evening. Highs were in the upper 70s to near 80F yesterday and feel similar temps expected today over much of the CWA, with areas nw of the IL river being the warmest where more sunshine expected through the day. NE winds increase a bit today with gusts up to around 20 mph. At 4 am cdt, Hurricane Helene was nw of Cuba with 90 mph winds and moving NNE at 12 mph. The NHC has Helene becoming a major hurricane in about 12 hours with 115 mph winds by 18Z/1 pm today and possible further strengthening before landfall over FL Big Bend by mid evening. Helene rapidly lifts northward across western GA tonight, reaching near Chattanooga by dawn Fri and then turning nw and tracking over central KY on Friday afternoon. Models have shifted track back further north/nw to rainfall amounts have trended higher over se CWA and NE winds have also come up further on Friday and Friday night. Surge of moisture to push nw over se half of CWA overnight into Friday while NE winds increase tonight with gusts to 30 mph or higher late tonight over southeast IL. NE winds increase further on Friday afternoon/early Fri evening with gusts could reach 35-45 mph east of the IL river, and potentially above 45 mph east of I-55 Fri afternoon and early Fri evening. Later shifts will need to monitor possible wind advisory if trends continue. Have likely to categorical pops in southeast IL Fri into Fri night while still dry from IL river nw on Friday with 20-40% pops over IL river valley by overnight Fri night. The remnants of Hurricane Helene gets absorbed by cutoff low moving into southern TN river valley Friday morning and into the lower Ohio river valley during Friday night as Helene gets absorbed into the cutoff low. The cutoff low and Helene remnants slowly lifts ne from the lower Ohio river valley Sat and into the mid Atlantic States by Monday. Chances of showers will linger this weekend, with likely pops yet in southeast IL on Saturday. Rainfall amounts by Saturday evening range from 1-2 inches in southeast IL with over 2 inches possible from highway 50 south, while nw of the IL river may only see less than a tenth inch. Of course track of Helene remnants will determine extent of rainfall, though currently looks like a sharp nw to se gradient of rainfall amounts, with beneficial rains expected over se CWA. WPC has marginal to slight risk of excessive rainfall over southeast IL Fri and Fri night, with marginal risk in southeast IL by Wabash river valley on Saturday. A strong 590 dm 500 mb high over the 4 Corners of SW US to ride into the upper MS river valley during this weekend and gradually work closer to IL early next work week. Deterministic models differ on how fast this occurs and stayed close to model ensemble solution and blended forecast. This has slight chance of showers in eastern IL Monday then dry Monday night into middle of next week. A cold front passes through IL during overnight Monday night into Tue and has limited moisture while lift/forcing is north of IL, so front appears to pass through dry. Cooler temperatures behind the front for middle of next week as highs in the upper 70s to near 80F on Monday drop into the lower 70s central IL Tue and mid 70s in southeast IL. Highs in the upper 60s and lower 70s Wed lows in the mid 40s to near 50F Tue and Wed nights. 07 && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1256 PM CDT Thu Sep 26 2024 VFR conditions will prevail at all TAF sites this afternoon into this evening, with mostly clear skies and lighter winds. Precip will begin to advect into the area southeast of the TAF sites late tonight and then spread toward DEC and CMI around 12z. Will start with VCSH at DEC and CMI but then bring predominate precip at those two sites at 15z. Precip will start to get close to SPI around 15z, but become more predominate at end of TAF period. PIA and CMI will remain VFR through the period with just mid and high clouds expected. Precip reaching PIA and BMI is very uncertain at this time. Winds will be northeast around 10kts through the day and evening, but then increase overnight and become very gusty tomorrow. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 26, 5:15 AM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 515 AM CDT Thu Sep 26 2024 ILZ027>031-036>038-040>057-061>063-271015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark- 515 AM CDT Thu Sep 26 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty northeast winds will develop Friday afternoon and evening. Highest gusts of 40-45 mph are expected east of I-55, which will cause difficult travel for high profile, lightweight vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-271015- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 515 AM CDT Thu Sep 26 2024 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain will move into southeast IL Friday into Friday night. 1 to 2 inch totals, with locally higher amounts possible. Gusty northeast winds will develop Friday afternoon and evening. Highest gusts of 40-45 mph are expected, which will cause difficult travel for high profile, lightweight vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.